Vanishing of the first reduced cohomology with values in an L p -representation  [ Annulation de la cohomologie réduite en degré 1 à valeurs dans une représentation sur un espace L p  ]
Annales de l'Institut Fourier, Tome 59 (2009) no. 2, p. 851-876
Nous prouvons que pour une classe de groupes moyennables, incluant tous les groupes moyennables de Lie connexes, la cohomologie réduite en degré 1 à valeurs dans une représentation mélangeante sur un espace L p , pour p>1, est nulle. En particulier, cela démontre pour cette classe de groupes moyennables une conjecture de Gromov s’appliquant à tous les groupes de type fini moyennables. Nous obtenons également la version “de Lie” de cette conjecture, qui avait été formulée par Pansu. Nous montrons par ailleurs qu’un espace métrique hyperbolique possédant un arbre 3-regulier quasi-isométriquement plongé a un premier groupe de cohomologie L p réduite non trivial pour p assez grand. Finalement, en combinant nos résultats avec ceux de Pansu, nous obtenons une caractérisation des variétés riemanniennes homogènes hyperboliques au sens de Gromov : ce sont celles qui possèdent de la cohomologie L p réduite en degré 1 pour p assez grand.
We prove that the first reduced cohomology with values in a mixing L p -representation, 1<p<, vanishes for a class of amenable groups including connected amenable Lie groups. In particular this solves for this class of amenable groups a conjecture of Gromov saying that every finitely generated amenable group has no first reduced p -cohomology. As a byproduct, we prove a conjecture by Pansu. Namely, the first reduced L p -cohomology on homogeneous, closed at infinity, Riemannian manifolds vanishes. We also prove that a Gromov hyperbolic geodesic metric measure space with bounded geometry admitting a bi-Lipschitz embedded 3-regular tree has non-trivial first reduced L p -cohomology for large enough p. Combining our results with those of Pansu, we characterize Gromov hyperbolic homogeneous manifolds: these are the ones having non-zero first reduced L p -cohomology for some 1<p<.
DOI : https://doi.org/10.5802/aif.2449
Classification:  20F65,  22F30
Mots clés: cohomologie L p réduite, groupes moyennables, suite de Folner, espace métriques hyperboliques, variétés riemanniennes homogènes
@article{AIF_2009__59_2_851_0,
     author = {Tessera, Romain},
     title = {Vanishing of the first reduced cohomology with values in an $L^p$-representation},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {59},
     number = {2},
     year = {2009},
     pages = {851-876},
     doi = {10.5802/aif.2449},
     mrnumber = {2521437},
     zbl = {pre05549010},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2009__59_2_851_0}
}
Tessera, Romain. Vanishing of the first reduced cohomology with values in an $L^p$-representation. Annales de l'Institut Fourier, Tome 59 (2009) no. 2, pp. 851-876. doi : 10.5802/aif.2449. http://www.numdam.org/item/AIF_2009__59_2_851_0/

[1] Bourdon, M. Cohomologie lp et produits amalgamés, Geom. Ded., Tome 107 (2004) no. 1, pp. 85-98 | Article | MR 2110755 | Zbl 1124.20025

[2] Bourdon, M.; Martin, F.; Valette, A. Vanishing and non-vanishing of the first L p -cohomology of groups, Comment. math. Helv., Tome 80 (2005), pp. 377-389 | Article | MR 2142247 | Zbl 1139.20045

[3] Bourdon, M.; Pajot, H. Cohomologie L p et espaces de Besov, Journal fur die Reine und Angewandte Mathematik, Tome 558 (2003), pp. 85-108 | Article | MR 1979183 | Zbl 1044.20026

[4] Cheeger, A.; Gromov, M. L 2 -cohomology and group cohomology, Topology, Tome 25 (1986), pp. 189-215 | Article | MR 837621 | Zbl 0597.57020

[5] De Cornulier, Y.; Tessera, R. Quasi-isometrically embedded free sub-semigroups (2006) (To appear in Geometry and Topology)

[6] De Cornulier, Y.; Tessera, R.; Valette, A. Isometric group actions on Hilbert spaces: growth of cocycles (To appear in GAFA) | Zbl 1129.22004

[7] De Cornulier, Y.; Tessera, R.; Valette, A. Isometric group actions on Banach spaces and representations vanishing at infinity (2006) (To appear in Transformation Groups) | Zbl 1149.22006

[8] Delorme, P. 1-cohomologie des représentations unitaires des groupes de Lie semi-simples et résolubles. Produits tensoriels continus de représentations, Bull. Soc. Math. France, Tome 105 (1977), pp. 281-336 | Numdam | MR 578893 | Zbl 0404.22006

[9] Ghys, E.; De La Harpe, P. Sur les groupes hyperboliques d’après Mikhael Gromov, Progress in Mathematics, Birkhäuser Boston Inc., Boston, MA, Tome 83 (1990) | MR 1086648 | Zbl 0731.20025

[10] Gol’Dshteĭn, V. M.; Kuz’Minov, V. I.; Shvedov, I. A. L p -cohomology of Riemannian manifolds, Issled. Geom. Mat. Anal., Tome 199 (1987) no. 7, pp. 101-116 ((Russian) Trudy Inst. Mat. (Novosibirsk)) | MR 905262 | Zbl 0654.58030

[11] Gromov, M.; Springer Hyperbolic groups, Essays in group theory, Math. Sci. Res. Inst. Publ., New York, Tome 8 (1987), pp. 75-263 | MR 919829 | Zbl 0634.20015

[12] Gromov, M. Asymptotic invariants of groups, Cambridge University Press Tome 182 (1993) | MR 1253544

[13] Guivarc’H, Y. Croissance polynomiale et périodes des fonctions harmoniques, Bull. Sc. Math. France, Tome 101 (1973), pp. 333-379 | Numdam | MR 369608 | Zbl 0294.43003

[14] Heintze, E. On Homogeneous Manifolds with Negative Curvature, Math. Ann., Tome 211 (1974), pp. 23-34 | Article | MR 353210 | Zbl 0273.53042

[15] Holopainen, N.; Soardi, G. A strong Liouville theorem for p-harmonic functions on graphs, Ann. Acad. Sci. Fenn. Math., Tome 22 (1997) no. 1, pp. 205-226 | MR 1430400 | Zbl 0874.31008

[16] p -cohomology for groups of type FP n (2006) (math.FA/0511002)

[17] Martin, F. Reduced 1-cohomology of connected locally compact groups and applications, J. Lie Theory, Tome 16 (2006), pp. 311-328 | MR 2197595 | Zbl 1115.22006

[18] Martin, F.; Valette, A. On the first L p -cohomology of discrete groups (2006) (Preprint) | MR 2294249 | Zbl 1175.20045

[19] Pansu, P. Cohomologie L p des variétés à courbure négative, cas du degré 1, Rend. Semin. Mat., Torino Fasc. Spec. (1989), pp. 95-120 | MR 1086210 | Zbl 0723.53023

[20] Pansu, P. Métriques de Carnot-Caratheodory et quasi-isométries des espaces symmétriques de rang un, Ann. Math., Tome 14 (1989), pp. 177-212 | MR 979599 | Zbl 0678.53042

[21] Pansu, P. Cohomologie L p : invariance sous quasiisométries, Preprint (1995)

[22] Pansu, P. Cohomologie L p , espaces homogènes et pincement (1999) (Unpublished manuscript)

[23] Pansu, P. Cohomologie L p en degré 1 des espaces homogènes, Preprint (2006) | MR 2322503 | Zbl 1197.43001 | Zbl pre05181216

[24] Puls, M. J. The first L p -cohomology of some finitely generated groups and p-harmonic functions, J. Funct. Ana., Tome 237 (2006), pp. 391-401 | Article | MR 2230342 | Zbl 1094.43003

[25] Shalom, Y. Harmonic analysis, cohomology, and the large scale geometry of amenable groups, Acta Math., Tome 193 (2004), pp. 119-185 | Article | MR 2096453 | Zbl 1064.43004

[26] Tessera, R. Asymptotic isoperimetry on groups and uniform embeddings into Banach spaces, math.GR/0603138 (2006)

[27] Tessera, R. Large scale Sobolev inequalities on metric measure spaces and applications, arXiv math.MG/0702751 (2006) | MR 2490163 | Zbl 1194.53036